Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 33, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 3, 2015, 5:20 PM EDT for Lee County, Florida. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2015, 5:20 PM EDT (21:20 UTC)
- Expired
- Jul 3, 2015, 6:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Lee County, FL
The radar
The Tampa radar (KTBW), 138 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 5:33 PM EDT | HAIL 0.25 | N Page Field Airport, FL | BROADCAST MEDIA REPORTED HAIL SLIGHTLY LARGER THAN PEAS JUST NORTH OF PAGE FIELD IN FORT MYERS. TIME ESTIMATED FROM RADAR. |
| Jul 3, 5:33 PM EDT | HAIL 0.7 | 1 Ssw Fort Myers, FL | SPEEDWAY GAS CLERK REPORTED DIME SIZED HAIL. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 857 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1086 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
755
WUUS52 KTBW 032120
SVRTBW
FLC071-032200-
/O.NEW.KTBW.SV.W.0033.150703T2120Z-150703T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
520 PM EDT FRI JUL 3 2015
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEE COUNTY IN SOUTHWESTERN FLORIDA...
* UNTIL 600 PM EDT
* AT 520 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED OVER FORT MYERS...AND MOVING WEST
AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
CAPE CORAL...FORT MYERS...PALMONA PARK...LOCHMOOR WATERWAY
ESTATES...CYPRESS LAKE...VILLAS...PINE MANOR...MCGREGOR...
BUCKINGHAM...SOUTHWEST FLORIDA AIRPORT...EAST DUNBAR...IONA...
HARLEM HEIGHTS...SAN CARLOS PARK...FORT MYERS VILLAS...PAGE PARK...
WHISKEY CREEK...SUNCOAST ESTATES...NORTH FORT MYERS AND GATEWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2648 8197 2648 8199 2674 8198 2668 8173
2650 8176 2647 8196
TIME...MOT...LOC 2120Z 095DEG 5KT 2660 8184
$$
RAG2 follow-up statements
120
WWUS52 KTBW 032145
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
545 PM EDT FRI JUL 3 2015
FLC071-032200-
/O.CON.KTBW.SV.W.0033.000000T0000Z-150703T2200Z/
LEE FL-
545 PM EDT FRI JUL 3 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR LEE COUNTY...
AT 544 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SOUTHWEST FLORIDA INTERNATIONAL AIRPORT TO FORT
MYERS...MOVING WEST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
CAPE CORAL...FORT MYERS...PALMONA PARK...LOCHMOOR WATERWAY ESTATES...
CYPRESS LAKE...VILLAS...PINE MANOR...MCGREGOR...BUCKINGHAM...
SOUTHWEST FLORIDA AIRPORT...EAST DUNBAR...IONA...HARLEM HEIGHTS...SAN
CARLOS PARK...FORT MYERS VILLAS...PAGE PARK...WHISKEY CREEK...
SUNCOAST ESTATES...NORTH FORT MYERS AND GATEWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2648 8197 2648 8199 2674 8198 2668 8173
2650 8176 2647 8196
TIME...MOT...LOC 2144Z 103DEG 13KT 2654 8176 2664 8188
$$
RAG227
WWUS52 KTBW 032155
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
555 PM EDT FRI JUL 3 2015
FLC071-032205-
/O.EXP.KTBW.SV.W.0033.000000T0000Z-150703T2200Z/
LEE FL-
555 PM EDT FRI JUL 3 2015
...THE SEVERE THUNDERSTORM WARNING FOR LEE COUNTY WILL EXPIRE AT 600
PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RUSKIN.
LAT...LON 2648 8197 2648 8199 2674 8198 2668 8173
2650 8176 2647 8196
TIME...MOT...LOC 2153Z 095DEG 5KT 2654 8176 2664 8188
$$
RAGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:50 PM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jul 3, 2:50 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 250 PM EDT FRI JUL 3 2015 .SYNOPSIS... 18Z WATER VAPOR AND H4 RAP ANALYSIS CONTINUE TO SHOW AN UPPER LEVEL PATTERN CONSISTING OF BROAD RIDGING ACROSS THE INTER- MOUNTAIN WEST...FOLLOWED DOWNSTREAM BY LONGWAVE TROUGHING FROM THE CENTRAL PLAINS TO THE EASTERN CONUS. THE INFLUENCE OF THIS TROUGH DOES NOT QUITE REACH SOUTH FAR ENOUGH TO HAVE A SIGNIFICANT IMPACT ON OUR COLUMN...WITH MOST OF THE SYNOPTIC SUPPORT FOR LIFT REMAINING NORTH OF THE I-10 CORRIDOR. IN FACT BELOW THE 400MB LEVEL WE FIND A NARROW SWATH OF RIDGING ALOFT EXTENDING OVER THE FL PENINSULA AND EASTERN GULF. FROM A MOISTURE PERSPECTIVE...THE ATMOSPHERIC COLUMN ACROSS THE ENTIRE FORECAST AREA IS QUITE MOIST BELOW THE H5 LEVEL...AND THEN DRIES OUT CONTINUING UPWARD. HOWEVER...JUDGING BY EXPERIENCE... THE DEGREE OF DRY AIR DOES NOT APPEAR SUFFICIENT TO HAVE A SIGNIFICANT IMPACT ON THE COVERAGE OF SHOWERS AND STORMS THE REST OF THIS AFTERNOON/EARLY EVENING. LOOKING CLOSER AT THE 12Z KTBW SOUNDING FROM A CONVECTIVE PERSPECTIVE...SOME OF THE VARIABLE SEEN IN PREVIOUS DAYS THAT HAVE ENHANCED THE THREAT FOR HAIL WITH THE LATE DAY STORMS ARE STILL BEING SAMPLED THIS MORNING...WHILE OTHERS ARE NOT. THE H5 TEMPERATURES AROUND THE H5 LEVEL ARE BETWEEN -8C TO -10C. THESE VALUES ARE ON THE COOL SIDE FOR JULY AND HAVE BEEN CONTRIBUTING TO SOME DECENT MID-LEVEL LAPSE RATES. ON THE OTHER HAND...THE LAPSE RATES BELOW H5 ARE NOT QUITE AS IMPRESSIVE AS PREVIOUS DAYS...WHICH MIGHT LIMIT THE POTENTIAL FOR UPDRAFT STRENGTH. ALSO EVALUATING THE VARIOUS BUFKIT SOUNDING PROFILES...SHOWS A NOTICEABLE DECREASE IN FORECAST CAPE WITHIN THE -10C TO -30C HAIL GROWTH ZONE. IN THE END...WOULD SAY THE COLUMN IS SLIGHTLY MORE FAVORABLE BY CLIMO FOR HAIL UP TO QUARTER SIZE DUE TO THE BELOW NORMAL TEMPS IN THE MID-LEVELS...BUT OVERALL THE THREAT APPEARS LOWER THAN THE PAST COUPLE OF DAYS. THAT BEING SAID...GIVE THE RIGHT UPDRAFT...A LITTLE ROTATION IN THE MID-LEVELS...AND THE NON- HYDROSTATIC PRESSURE GRADIENT FORCE CAN OVERWHELM ANY NEGATIVES IN THE COLUMN. SO...SHOULD HAVE A HARDER TIME PRODUCE SEVERE HAIL...BUT AS ALWAYS WILL NEED TO MONITOR RADAR TRENDS AND TAKE IT ONE STORM AT A TIME. CLOSER TO THE SURFACE...THE SUBTROPICAL RIDGE AXIS LIES RIGHT THROUGH THE CENTER OF THE STATE AND OUT ACROSS THE EASTERN GULF OF MEXICO. && .SHORT TERM (REST OF TODAY THROUGH FRIDAY)... NOT MUCH HAS CHANGED IN THE LOW LEVEL PATTERN SINCE THURSDAY. THIS RIDGE WILL KEEP THE BEST SEA BREEZE FOCUS FOR ASCENT WITHIN THE SOUTHEASTERLY SYNOPTIC FLOW TO THE SOUTH OF THE RIDGE AXIS ACROSS OUR SOUTHERN ZONES. THE HIGHEST POPS WILL AGAIN FALL ACROSS THIS REGION...BUT HOLD OFF UNTIL LATE IN THE AFTERNOON AND EARLY EVENING. BEFORE THEN...SCATTERED STORMS HAVE BEGUN TO DEVELOP ACROSS PORTION OF TAMPA BAY AND THE NATURE COAST. HAVE ALREADY SEEN THAT THESE STORMS ARE VERY SLOW MOVING ONCE THEY DEVELOP...ALTHOUGH THE GENERAL TREND WILL BE FOR AN INLAND PROGAGATION TO THE STORMS AS THE SEA BREEZE MOVES INLAND. HEADING INTO THE EVENING...THERE IS A TREND IN THE LATEST GUIDANCE TO TRY AND BRING CONVECTION BACK NORTHWARD TOWARD THE TAMPA BAY AREA...MAINLY ASSOCIATED WITH NW PROPAGATING OUTFLOW BOUNDARIES FROM THE STORMS OVER THE SOUTHERN FORECAST AREA. NOT COMPLETELY READY TO COMMIT TO THIS SCENARIO...BUT WILL LEAVE CHANCE POPS IN THE GRIDS THROUGH THE MID EVENING FOR THE I-4 CORRIDOR...AND VCTS IN THE ASSOCIATED TAFS. WILL MONITOR FUTURE RUNS OF THE HRRR AND SEE IF THIS TREND CONTINUES ONCE THE FIRST STORMS OF THE DAY DEVELOP AND ARE INCORPORATED INTO THE SIMULATIONS. EVENING STORMS SHOULD HAVE DISSIPATED BY 03-04Z...FOLLOWED BY A DRY OVERNIGHT ACROSS THE LAND MASS. LATE TONIGHT AS THE LAND BREEZE BECOMES MORE DEFINED...A SCATTERING OF STORMS OVER THE NEAR SHORE MARINE ZONES CAN BE EXPECTED. FOR THE 4TH...THE RIDGE AXIS AT THE SURFACE LOOKS TO BECOME QUITE BROAD...RESULTING IN A GENERAL LIGHT SOUTHEAST TO SOUTH FLOW REGIME FROM SOUTH TO NORTH ACROSS THE FORECAST AREA. THIS IS A GENERALLY MOIST FLOW REGIME...AND WITH NO SIGNIFICANT HOSTILE LAYERS IN THE COLUMN FOR DEEP CONVECTION...WOULD EXPECT SCT-NMRS STORMS TO BE IN THE FORECAST FOR MOST ZONES. WITH TIME...SEA- BREEZE BOUNDARIES WILL PUSH INLAND...SO THE LATER IN THE DAY WE GO...THE MORE NUMEROUS STORM COVERAGE SHOULD BE AWAY FROM THE COAST. HOWEVER...WITH LITTLE IN THE WAY OF WESTERLY FLOW... CONVECTIVE OUTFLOW BOUNDARIES THAT MOVE WEST FROM INLAND CONVECTION WILL HAVE LITTLE OPPOSITION...AND COULD CERTAINLY BRING A ROUND OF STORMS BACK TOWARD PORTIONS OF THE COAST FOR THE EVENING. SUCH IS SUMMER CONVECTION IN FLORIDA. THE LOW LEVEL PATTERN OFTEN GIVES A GOOD FIRST GUESS AS TO WHERE THE BEST CHANCE FOR STORMS WILL BE...BUT "UNEXPECTED" OUTFLOW BOUNDARIES ON A GIVEN DAY CAN QUICKLY RUIN A WELL THOUGHT OUT FORECAST. && .LONG TERM (SATURDAY NIGHT THROUGH NEXT FRIDAY)... AT THE START OF THE LONG TERM PERIOD...A SPLIT STREAM PATTERN WILL BE IN PLACE...WITH A LARGE SOUTHERN STREAM RIDGE OVER THE FOUR CORNERS REGION...AND WEAK TROUGHING CROSSING INTO THE EASTERN CONUS. AT THE SURFACE...THE SUBTROPICAL RIDGE WILL BE SITTING OVER THE NORTHERN FLORIDA PENINSULA...AND WILL MORE OR LESS HOLD IN PLACE THROUGHOUT THE LONG TERM PERIOD. THIS WILL LEAD TO SOUTHEASTERLY SURFACE FLOW...FAVORING A SEA BREEZE CONVERGENCE OVER THE WESTERN HALF OF THE FLORIDA PENINSULA DURING THE AFTERNOON...MOVING TOWARDS THE COAST THROUGH THE EARLY EVENING. THUNDERSTORM COVERAGE WILL GENERALLY BE SCATTERED TO NUMEROUS EACH AFTERNOON THROUGH TUESDAY. BY MIDWEEK...A TUTT LOW WILL BE MOVING WEST ACROSS THE BAHAMAS...WITH DRIER AIR ALOFT MOVING INTO FLORIDA. THIS WILL CAUSE THUNDERSTORM CHANCES TO GRADUALLY DROP...WITH 30-50 PERCENT CHANCES WEDNESDAY AFTERNOON AND 30-40 PERCENT CHANCES ON THURSDAY...THOUGH RAIN CHANCES WILL MODERATE AGAIN BY FRIDAY. HIGH TEMPERATURES WILL GENERALLY RUN IN THE LOW 90S EACH AFTERNOON...WITH LOWS IN THE MID 70S INLAND AND UPPER 70S ALONG THE COAST. && .AVIATION... VFR CONDITIONS PREVAIL ACROSS THE REGION EARLY THIS AFTERNOON. SCATTERED STORMS WILL BEGIN TO DEVELOP AROUND MIDDAY...WITH STORMS PEAKING IN COVERAGE DURING THE LATER AFTERNOON AND EVENING BETWEEN KPGD AND KFMY/KRSW. OUTSIDE OF THE SCATTERED TO NUMEROUS STORMS...VFR CONDITIONS WILL BE THE GENERAL RULE. STORMS DISSIPATE WITHIN A FEW HOURS OF SUNSET...WITH VFR CONDITIONS REGION-WIDE THROUGH THE OVERNIGHT AND SATURDAY MORNING. && .MARINE... THE SUBTROPICAL RIDGE AXIS WILL REMAIN PARKED OVER THE EASTERN GULF OF MEXICO THROUGH THE UPCOMING HOLIDAY WEEKEND KEEPING WINDS AND SEAS LOW OUTSIDE OF TYPICAL SCATTERED THUNDERSTORM ACTIVITY. THE BEST CHANCES FOR THUNDERSTORM ACTIVITY WILL BE DURING THE LATE NIGHT AND MORNING HOURS EACH DAY...ALTHOUGH BOATERS WILL NEED TO BE AWARE OF POSSIBLE STORMS MIGRATING OFFSHORE DURING THE LATE AFTERNOON TO THE SOUTH OF TARPON SPRINGS. && .FIRE WEATHER... HIGH PRESSURE WILL HOLD OVER THE REGION THROUGH THE HOLIDAY WEEKEND. TYPICAL SUMMER CONDITIONS ARE EXPECTED WITH SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH DAY WITH ABOVE NORMAL TEMPERATURES. NO FIRE WEATHER HAZARDS EXPECTED AS RELATIVE HUMIDITY VALUES ARE FORECAST TO REMAIN ABOVE CRITICAL LEVELS EACH DAY. FOG IMPACT...NO WIDESPREAD FOG IMPACTS ARE EXPECTED OVER THE NEXT SEVERAL DAYS. && .PRELIMINARY POINT TEMPS/POPS... TPA 78 93 78 91 / 20 40 30 60 FMY 76 94 76 93 / 30 60 30 40 GIF 76 94 76 93 / 20 60 50 60 SRQ 77 91 77 91 / 20 40 20 50 BKV 74 94 73 92 / 20 40 30 60 SPG 80 92 80 91 / 20 30 20 50 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SYNOPSIS/SHORT TERM/AVIATION/MARINE/FIRE WEATHER...MROCZKA LONG TERM...FLEMING
Hazardous weather outlook, Jul 3, 10:08 AM EDT, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 1008 AM EDT FRI JUL 3 2015 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-041415- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 1008 AM EDT FRI JUL 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... THUNDERSTORMS ARE EXPECTED. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS... AND FREQUENT DEADLY LIGHTNING STRIKES. ADDITIONALLY...ATMOSPHERIC CONDITIONS SIMILAR TO THE LAST COUPLE OF DAYS WILL SUPPORT AN ENVIRONMENT FAVORABLE FOR HAIL DEVELOPMENT OF UP TO ONE INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ...THUNDERSTORM IMPACT... THUNDERSTORMS ARE EXPECTED EACH DAY. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS... AND FREQUENT DEADLY LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. NOAH/FLEMING
In the hours before
Local storm report, Jul 3, 4:35 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
435 PM EDT FRI JUL 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM LIGHTNING 2 NE CLEARWATER 27.98N 82.74W
07/03/2015 PINELLAS FL EMERGENCY MNGR
LIGHTNING STRIKE CAUSED A FIRE TO A HOME ON FARRIER
TRAIL.
&&
JCMSpecial weather statement, Jul 3, 4:44 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL 444 PM EDT FRI JUL 3 2015 FLZ151-155-251-255-032130- COASTAL MANATEE-INLAND HILLSBOROUGH-COASTAL HILLSBOROUGH-INLAND MANATEE-COASTAL MANATEE-INLAND HILLSBOROUGH-INLAND MANATEE-COASTAL HILLSBOROUGH- 444 PM EDT FRI JUL 3 2015 ...STRONG THUNDERSTORMS WILL AFFECT MANATEE AND SOUTHERN HILLSBOROUGH COUNTIES... AT 442 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR PARRISH...OR 13 MILES EAST OF PALMETTO. THE STORMS WERE NEARLY STATIONARY. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... BRADENTON...WEST SAMOSET...PARRISH...ELLENTON...RUSKIN...WHITFIELD... GREATER SUN CENTER...SOUTH BRADENTON...LITTLE MANATEE RIVER STATE PARK...LAKE MANATEE STATE PARK...ONECO...SAMOSET...BAYSHORE GARDENS AND WIMAUMA. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 2771 8242 2767 8228 2742 8223 2742 8259 TIME...MOT...LOC 2042Z 012DEG 2KT 2757 8235 RAG
Special weather statement, Jul 3, 4:51 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL 451 PM EDT FRI JUL 3 2015 FLZ255-260-032130- INLAND SARASOTA-INLAND MANATEE- 451 PM EDT FRI JUL 3 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MANATEE AND CENTRAL SARASOTA COUNTIES... AT 451 PM EDT...A STRONG THUNDERSTORM WAS NEAR MYAKKA RIVER STATE PARK...OR 12 MILES NORTHWEST OF NORTH PORT. THE STORM WAS NEARLY STATIONARY. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MYAKKA RIVER STATE PARK AND HIDDEN RIVER. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 2730 8232 2728 8219 2713 8223 2716 8237 TIME...MOT...LOC 2051Z 012DEG 1KT 2721 8229 RAG
Special weather statement, Jul 3, 5:00 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
500 PM EDT FRI JUL 3 2015
FLZ043-242-248-032145-
SUMTER-INLAND HERNANDO-INLAND CITRUS-
500 PM EDT FRI JUL 3 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN SUMTER...
EASTERN CITRUS AND CENTRAL HERNANDO COUNTIES...
AT 500 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR INVERNESS
HIGHLANDS SOUTH...OR NEAR INVERNESS. THE STORM WAS NEARLY STATIONARY.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BROOKSVILLE...INVERNESS...BUSHNELL...INVERNESS HIGHLANDS NORTH...
NORTH BROOKSVILLE...INVERNESS HIGHLANDS SOUTH...INVERNESS AIRPORT...
HILL 'N DALE...SOUTH BROOKSVILLE...HERNANDO...SUGARMILL WOODS...LAKE
PANASOFFKEE...WEBSTER...COLEMAN...WAHOO...GOSPEL ISLAND...NOBLETON...
ISTACHATTA...FLORAL CITY AND CROOM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2898 8235 2898 8233 2897 8231 2896 8231
2896 8208 2858 8205 2848 8242 2867 8254
TIME...MOT...LOC 2100Z 012DEG 1KT 2875 8237
RAGLocal storm report, Jul 3, 5:18 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
518 PM EDT FRI JUL 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM TSTM WND DMG 3 S TEMPLE TERRACE 28.00N 82.39W
07/03/2015 HILLSBOROUGH FL EMERGENCY MNGR
TAMPA FIRE RESCUE REPORTED WALLS WERE KNOCKED DOWN AT A
BUSINESS ON BONAKER DRIVE.
&&
JCMSpecial weather statement, Jul 3, 5:18 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
518 PM EDT FRI JUL 3 2015
FLZ165-265-032200-
INLAND LEE FL-COASTAL LEE FL-COASTAL LEE FL-INLAND LEE FL-
518 PM EDT FRI JUL 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR LEE COUNTY UNTIL 600 PM EDT...
AT 518 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
FORT MYERS...MOVING WEST AT 5 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CAPE CORAL...FORT MYERS...PALMONA PARK...LOCHMOOR WATERWAY ESTATES...
CYPRESS LAKE...VILLAS...PINE MANOR...MCGREGOR...BUCKINGHAM...
SOUTHWEST FLORIDA AIRPORT...EAST DUNBAR...IONA...HARLEM HEIGHTS...SAN
CARLOS PARK...FORT MYERS VILLAS...PAGE PARK...WHISKEY CREEK...
SUNCOAST ESTATES...NORTH FORT MYERS AND GATEWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2648 8197 2648 8199 2674 8198 2668 8173
2650 8176 2647 8197
TIME...MOT...LOC 2118Z 095DEG 5KT 2660 8184
RAGThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:52 PM EDT | Special Marine Warning | TBW | 23 min | |
| Jul 2, 8:54 PM EDT | Special Weather Statement | TBW | Sarasota | 36 min |
| Jul 3, 1:27 PM EDT | Special Weather Statement | TBW | Pinellas | 33 min |
| Jul 3, 2:00 PM EDT | Areal Flood Advisory | TBW | Pinellas | 2 hr |
| Jul 3, 3:28 PM EDT | Special Weather Statement | TBW | Hillsborough | 47 min |
| Jul 3, 3:31 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough | 44 min |
| Jul 3, 3:37 PM EDT | Special Marine Warning | TBW | 53 min | |
| Jul 3, 4:01 PM EDT | Special Weather Statement | TBW | Hillsborough | 44 min |
| Jul 3, 4:22 PM EDT | Special Weather Statement | TBW | Levy | 23 min |
| Jul 3, 4:44 PM EDT | Special Weather Statement | TBW | Manatee | 46 min |
| Jul 3, 4:51 PM EDT | Special Weather Statement | TBW | Sarasota | 39 min |
| Jul 3, 5:00 PM EDT | Special Weather Statement | TBW | Sumter | 45 min |
| Jul 3, 5:07 PM EDT | Areal Flood Advisory | TBW | Manatee | 53 min |
| Jul 3, 5:18 PM EDT | Special Weather Statement | TBW | Lee | 42 min |
| Jul 3, 5:25 PM EDT | Special Weather Statement | TBW | Polk | 50 min |
| Jul 3, 5:37 PM EDT | Special Weather Statement | TBW | Sarasota | 53 min |
| Jul 3, 5:45 PM EDT | Areal Flood Advisory | TBW | Citrus, Sumter | 60 min |
| Jul 3, 5:48 PM EDT | Special Weather Statement | TBW | Hernando | 42 min |
| Jul 3, 5:53 PM EDT | Special Weather Statement | TBW | Charlotte | 37 min |
| Jul 3, 5:54 PM EDT | Special Weather Statement | TBW | Lee | 51 min |
| Jul 3, 5:59 PM EDT | Special Marine Warning | TBW | 46 min | |
| Jul 3, 6:01 PM EDT | Special Weather Statement | TBW | Pinellas | 29 min |
| Jul 3, 6:09 PM EDT | Special Weather Statement | TBW | Polk | 36 min |
| Jul 3, 6:14 PM EDT | Severe Thunderstorm Warning | TBW | Charlotte | 46 min |
| Jul 3, 6:17 PM EDT | Areal Flood Advisory | TBW | Charlotte, Lee | 118 min |
| Jul 3, 6:19 PM EDT | Special Marine Warning | TBW | 41 min | |
| Jul 3, 6:22 PM EDT | Areal Flood Advisory | TBW | Sarasota | 68 min |
| Jul 3, 6:35 PM EDT | Severe Thunderstorm Warning | TBW | Polk | 40 min |
| Jul 3, 6:48 PM EDT | Special Weather Statement | TBW | Charlotte | 42 min |
| Jul 3, 6:54 PM EDT | Severe Thunderstorm Warning | TBW | Charlotte, DeSoto, Sarasota | 51 min |
| Jul 3, 7:00 PM EDT | Special Marine Warning | TBW | 45 min | |
| Jul 3, 7:01 PM EDT | Special Weather Statement | TBW | Hardee | 44 min |
| Jul 3, 7:18 PM EDT | Special Weather Statement | TBW | DeSoto | 42 min |
| Jul 3, 7:20 PM EDT | Areal Flood Advisory | TBW | DeSoto, Hardee, Polk | 115 min |
| Jul 3, 7:31 PM EDT | Special Weather Statement | TBW | Polk | 44 min |
| Jul 3, 7:49 PM EDT | Special Weather Statement | TBW | DeSoto, Hardee | 41 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.